Wyoming, 2014High Wind in Wyoming, March 1, 2014
March 1, 2014 · NWS SLC · 1 event in 1 county or zone
The same moist Pacific storm system that brought snow and winds to northern Utah also brought strong, gusty winds to far southwest Wyoming.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The same moist Pacific storm system that brought snow and winds to northern Utah also brought strong, gusty winds to far southwest Wyoming.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Mar 1, 2:51 AM MST, 25 minutes earlier.
Area forecast discussion, Mar 1, 2:51 AM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
251 AM MST SAT MAR 1 2014
.SYNOPSIS...A PACIFIC STORM SYSTEM OFF THE CALIFORNIA COAST THIS
EARLY THIS MORNING WILL BRING ANOTHER ROUND OF RAIN AND SNOW TO
THE REGION THROUGH THE WEEKEND. A MOIST WESTERLY FLOW ALOFT WILL
MAINTAIN A CHANCE OF RAIN AND SNOW ACROSS THE NORTH EARLY NEXT
WEEK...WITH HIGH PRESSURE ALOFT RETURNING MIDWEEK.
&&
.SHORT TERM (THROUGH 00Z TUESDAY)...
WATER VAPOR LOOP SHOWS A RIDGE OVER THE CENTRAL ROCKIES AND A
FILLING CLOSED LOW ALONG THE CENTRAL CALIFORNIA COAST. AMDAR 400-
250MB WIND OBSERVATIONS REVEAL A 100-145KT ANTICYCLONIC JET FROM
THE SOUTHWEST CONUS INTO THE SOUTEHAST CONUS. A SECOND 100-145KT
CYCLONIC JET WAST LOCATED OFF THE PACIFIC COAST. GOES/GPS/RAP/00Z
RAOB INDICATE THE PRECIPITABLE WATER VALUE RANGES BETWEEN 0.25"
AND 0.75".
HAPPY FIRST DAY OF METEOROLOGICAL SPRING!
WITH THE CLOSED LOW OPENING UP...IT HAS SENT A STRONG DISTURBANCE
DOWNSTREAM INTO THE EASTERN GREAT BASIN THIS MORNING. THIS FEATURE
IS EVIDENT ON RADAR AS BROAD ROTATION OVER THE WEST DESERT EARLY
THIS MORNING. AS THE FEATURE PROGRESSES NORTHEAST INTO SOUTHWEST
WYOMING THIS MORNING PER RAP...IT WILL DRAG A COLD FRONT ROM
SOUTHWEST TO NORTHEAST ACROSS THE REGION. THIS WILL TURN SOLID
PRECIPITATION ACROSS NORTHERN UTAH MORE SHOWERY...AND GRADUALLY
DECREASE COVERAGE THROUGH TONIGHT. COLD AIR APPEARS LIMITED WITH
700MB TEMPERATURES FALLING TO ABOUT -6C BY LATE MORNING. CONSIDERING
CONVECTIVE NATURE OF PRECIPITATION...SNOW LEVELS MAY BRIEFLY FALL
BETWEEN 5000-5500 FEET...THOUGH RELATIVE WARM WEATHER OF LATE AND
HIGHER SUN ANGLE SHOULD HELP MITIGATE IMPACTS FOR THE BENCHES AND
HIGHER MOUNTAIN VALLEYS.
SOUTHERLY WINDS HAVE ACCERATED TO GREATER THAN 65 MPH ON RIDGETOPS
ACROSS SOUTHERN AND CENTRAL UTAH OVERNIGHT AHEAD OF THE COLD FRONT.
WINDS SHOULD SHIFT OUT OF THE WEST SOUTHWEST AND GRADUALLY DIMINISH
POST FRONTAL TODAY.
PRECIPITATION THIS AFTERNOON THROUGH THE REMAINDER OF THE SHORT TERM
PERIOD WILL REMAIN CONVECTIVE ORIENTED WITH BEST INSTABILITY PER
SHORT RANGE ENSEMBLES BEING NEAR THE IDAHO BORDER. WHILE THERE IS
ENOUGH INSTABILITY FOR A ROUGE LIGHTNING STRIKE...SPC GUIDANCE
SUGGESTS THE PROBABILITY FOR ORGANZIED LIGHTNING ACTIVITY REMAINS
LOW.
&&
.LONG TERM (AFTER 00Z TUESDAY)...
WEAK SHORTWAVE RIDGING WILL BUILD OVER THE FORECAST AREA MONDAY
NIGHT...LIKELY PROVIDING A BRIEF BREAK IN PRECIPITATION FOR MOST
LOCATIONS. MODELS ARE IN GOOD AGREEMENT ABOUT BRINGING THE NEXT
SHORTWAVE TROUGH THROUGH THE NORTHERN HALF OF THE CWA DURING THE
DAY TUESDAY. INCREASED POPS A BIT FOR TUESDAY...AND THEY COULD
PROBABLY STAND TO BE EVEN HIGHER IN THE NEAR FUTURE...PARTICULARLY
ACROSS THE FAR NORTHERN PARTS OF THE CWA.
A LARGER RIDGE WILL BRING DRIER AND WARMER CONDITIONS TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT...WITH INCREASING SOUTHWESTERLY FLOW AHEAD
OF THE NEXT PACIFIC TROUGH. THE BIGGEST DISAGREEMENT BETWEEN THE GFS
AND ECMWF IN THE EXTENDED IS THE TIMING OF THIS TROUGH. THE EC HAS
SLOWED DOWN A BIT WITH THIS FEATURE...NOW BRINGING THE ASSOCIATED
COLD FRONT INTO THE CWA ON THURSDAY NIGHT...WHILE THE GFS HAS STUCK
WITH THE FASTER TIMING DURING THE DAY THURSDAY. TO ACCOUNT FOR THIS
TIMING...HAVE BACKED OFF ON POPS A LITTLE BIT THURSDAY...AND KEPT
WIDESPREAD CHANCE POPS IN PLACE FOR THURSDAY NIGHT.
NO MATTER THE TIMING...MODELS AGREE THAT THIS TROUGH WILL LIKELY
BRING ONE OF THE COOLER AIRMASSES WE HAVE SEEN IN THE PAST FEW
WEEKS...WITH SNOW LEVELS POTENTIALLY REACHING THE VALLEY FLOORS OF
NORTHERN UTAH. THIS SHOULD LEAD TO DECENT COOLING FRIDAY AND FRIDAY
NIGHT. HOWEVER...TEMPERATURES WILL LIKELY RECOVER QUICKLY ON
SATURDAY AND SUNDAY...AS A BROAD RIDGE IS STILL PROGGED TO SETTLE
OVER THE GREAT BASIN FOR NEXT WEEKEND.
&&
.AVIATION...RAIN SHOWERS ACROSS NORTHERN UTAH WILL LIKELY CONTINUE
TO IMPACT THE SLC TERMINAL THROUGH TODAY...WITH CEILINGS BELOW
7000FT AND GUSTY WINDS POSSIBLE WITH THE STRONGER SHOWERS. THERE IS
A 20 PERCENT CHANCE THAT WINDS SHIFT TO THE WEST-NORTHWEST THIS
AFTERNOON...BUT THE MOST LIKELY SCENARIO IS FOR WINDS TO REMAIN OUT
OF THE SOUTH OR SOUTHWEST THROUGH THE TAF PERIOD.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORY UNTIL 5 AM MST SUNDAY FOR UTZ007>010.
WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR UTZ517-
518.
WY...NONE.
&&
SHORT TERM...ROGOWSKI
LONG TERM/AVIATION...SCHOENING
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Mar 1, 2:48 AM MST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
248 AM MST SAT MAR 1 2014
UTZ001>016-019>021-517-518-WYZ021-021000-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
248 AM MST SAT MAR 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
THE GREATEST THREAT FOR SIGNIFICANT SNOW ACCUMULATIONS WILL BE IN
THE HIGHER TERRAIN OF NORTHERN UTAH THROUGH TONIGHT...AS
PRECIPITATION TURNS SHOWERY ACROSS THE SOUTHERN AND CENTRAL UTAH
MOUNTAINS. VERY STRONG RIDGETOP WINDS EARLY IN THE MORNING WILL
GRADUALLY DIMINISH DURING THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SNOW SHOWERS WILL TAPER OFF ACROSS UTAHS MOUNTAINS SUNDAY FOR THE
MOST PART...THOUGH ACCUMULATIONS REMAIN POSSIBLE NEAR IDAHO.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ROGOWSKI
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)
FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
High Wind, Uinta
- When
- March 1, 3:16 AM MST to 3:43 AM MST
- Where
- Uinta forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.288, -110.548 (the zone’s center; the record gives no point)
Both the Muddy Creek sensor and the Leroy sensor recorded a peak wind gust of 58 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Colorado, March 1, 20141 death · 30 injured · 1 event
- Flash Flood and Heavy Snow in Arizona, March 1 to 2, 20141 death · 1 injured · $91,000 · 50 kt wind · 5 events
- Drought in Texas, March 1 to 31, 2014$10 million · 24 events
- Tornado and Flood in Arizona, March 1 to 2, 2014$165,000 · EF0 · 10 events
- Drought in Texas, March 1 to 31, 2014$105,000 · 18 events
- Drought in Oklahoma, March 1 to 31, 201433 events
- Drought in New Mexico, March 1 to 31, 201432 events
- Extreme Cold in Minnesota, March 1 to 2, 201429 events
- Extreme Cold in North Dakota, March 1 to 2, 201427 events
- Extreme Cold in Minnesota, March 1 to 2, 201424 events
- Cold in Nebraska, March 1 to 2, 201422 events
- Drought in Texas, March 1 to 31, 201421 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 508904.